Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 21, 2000, 3:31 PM MDT for Kimball County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2000, 3:31 PM MDT (21:31 UTC)
- Expired
- Jul 21, 2000, 4:00 PM MDT
- In force
- 29 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Kimball County, NE
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 2:15 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:31 PM MDT, 2 hours earlier.
Area forecast discussion, Jul 21, 1:31 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 131 PM MDT FRI JUL 21 2000 WILL KEEP THE DISCUSSION OF THE EVE TSTM ACTVTY SHORT TO TRY TO PREPARE FOR SVR WX LTR THIS AFTN AND EVE. TSTMS HAVE FIRED IN PARTS OF SE WY ERY THIS AFTN AND WITH THE CURRENT BUOYANCY...AVBL MSTR AND SHEAR XPCT SOME TO PRODUCE SVR WX IN XTRM SE WY AND THE WRN NEB PNHNDL. OMEGA WUD HINT AT SOME LINGERING ACTVTY TIL ARND MDNT...BUT WILL WORD IT LT EVE IN THE FCST. WITH THE HI LLM IN ESP THE WRN NEB PNHNDL AND THE LGT SE WINDS BLV THAT LO CLDS AND FOG WILL AGN DVLP AFT MDNT...AND MAY XTND INTO FAR SE WY. THE ETA LOOKED REASONABLE FOR THIS FCST AND IS FAIRLY SIM TO THE OTR MDLS IN BLDG THE RDG ALFT TO OUR W THRU SUN. THE RESULT WILL BE A WARMING...DRYING AND STBLZG TREND THRU THE WKND. SAT AFTN AND EVE SHUD SEE LESS TSTMS CVRG THAN THIS AFTN AND EVE AS WELL AS LESS INTS AND BY SUN ONLY ISOLD CVRG IS XPCTD. TEMPS WILL GO TO NEAR OR ABV 90 IN THE LWR ELVTNS BY SUN. MOS TEMPS AND POPS LOOK CLOSE. .EXTENDED DISCUSSION... 500 MB RIDGE OF HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS THE CENTRAL US IN THE EXTENDED PERIOD WHILE A TROF OF LOW PRESSURE DIGS ALONG THE NW COAST. THIS WILL RESULT IN WARM TEMPS FOR THE CWA. MONSOONAL MOISTURE WILL CONTINUE TO STREAM INTO THE AREA...RESULTING IN A DAILY CHANCE FOR AFTERNOON THUNDERSTORMS. .CYS... WY...NONE. NE...NONE. WEILAND/DAUGHERTY
In the hours before
Special weather statement, Jul 21, 10:46 AM MDT, 4 hours 45 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-211900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1046 AM MDT THU JUL 20 2000 SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING IN AREAS EAST OF THE LARAMIE RANGE. DISCUSSION...THE WEATHER PATTERN FOR THIS AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE WILL BE SIMILAR TO THAT OF THURSDAY. A MOIST SURFACE UPSLOPE WIND FLOW WILL BE IN PLACE OVER THE AREA...WITH A WEAK UPPER LEVEL DISTURBANCE MOVING OVER THE ROCKIES THIS AFTERNOON. THE RESULT WILL BE A STILL MOIST AND UNSTABLE AIR MASS WITH A GOOD POSSIBILITY OF A SCATTERED COVERAGE OF SEVERE THUNDERSTORMS DEVELOPING. THE STORMS WILL FORM IN THE EARLY AFTERNOON NEAR THE LARAMIE RANGE...EARLIER THAN ON THURSDAY... AND MOVE TO THE SOUTHEAST AT 30 MPH. THE MAIN THREAT FROM THE STORMS WILL BE HAIL OF BETWEEN 1 AND 2 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH...BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. WEILAND WCJIN-WYSE-WYNE
Special weather statement, Jul 21, 11:10 AM MDT, 4 hours 21 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-211900- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 1110 AM MDT FRI JUL 21 2000 SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING IN AREAS EAST OF THE LARAMIE RANGE. DISCUSSION...THE WEATHER PATTERN FOR THIS AFTERNOON AND EVENING OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE WILL BE SIMILAR TO THAT OF THURSDAY. A MOIST SURFACE UPSLOPE WIND FLOW WILL BE IN PLACE OVER THE AREA...WITH A WEAK UPPER LEVEL DISTURBANCE MOVING OVER THE ROCKIES THIS AFTERNOON. THE RESULT WILL BE A STILL MOIST AND UNSTABLE AIR MASS WITH A GOOD POSSIBILITY OF A SCATTERED COVERAGE OF SEVERE THUNDERSTORMS DEVELOPING. THE STORMS WILL FORM IN THE EARLY AFTERNOON NEAR THE LARAMIE RANGE...EARLIER THAN ON THURSDAY... AND MOVE TO THE SOUTHEAST AT 30 MPH. THE MAIN THREAT FROM THE STORMS WILL BE HAIL OF BETWEEN 1 AND 2 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH...BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. WEILAND WCJIN-WYSE-WYNE
Local storm report, Jul 21, 11:57 AM MDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
1157 AM MDT FRI JUL 21 2000
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0422 PM 15 E CHUGWATER WY 1.00 INCH HAIL
07/20/00 PLATTE
GRIFFITHSpecial weather statement, Jul 21, 2:16 PM MDT, 1 hour 15 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067-068-070-212230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT FRI JUL 21 2000 ...A TORNADO WATCH IS IN EFFECT FOR EXTREME EASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE... AT 210 PM...SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER EASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE STORMS ARE EXPECTED TO CONTINUE DEVELOPING AS THEY MOVE EAST THROUGH THIS EVENING. CONDITIONS ARE FAVORABLE FOR LARGE HAIL AND HIGH WINDS FROM THESE STORMS. THE SEVERE THUNDERSTORMS COULD ALSO PRODUCE SOME TORNADOS. RESIDENTS OF EASTERN WYOMING AND THE NEBRASKA PANHANDLE ARE URGED TO TAKE PRECAUTIONS AND LISTEN; FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. DAUGHERTY
Special weather statement, Jul 21, 2:16 PM MDT, 1 hour 15 minutes before
NEZ001>003-019>021-054-055-WYZ059-060-067-068-070-212230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 216 PM MDT FRI JUL 21 2000 ...A TORNADO WATCH IS IN EFFECT FOR EXTREME EASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE UNTIL 9 PM MDT THIS EVENING... AT 210 PM...SHOWERS AND THUNDERSTORMS WERE DEVELOPING OVER EASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. THE STORMS ARE EXPECTED TO CONTINUE DEVELOPING AS THEY MOVE EAST THROUGH THIS EVENING. CONDITIONS ARE FAVORABLE FOR LARGE HAIL AND HIGH WINDS FROM THESE STORMS. THE SEVERE THUNDERSTORMS COULD ALSO PRODUCE SOME TORNADOS. RESIDENTS OF EASTERN WYOMING AND THE NEBRASKA PANHANDLE ARE \URGED TO TAKE PRECAUTIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. DAUGHERTY
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 1:54 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 36 min |
| Jul 21, 2:28 PM MDT | Severe Thunderstorm Warning | CYS | Dawes, Sioux | 47 min |
| Jul 21, 3:58 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 32 min |
| Jul 21, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Kimball | 48 min |
| Jul 21, 4:59 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 16 min |
| Jul 21, 5:15 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 30 min |
| Jul 21, 5:43 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.